Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Occasional headache. Taking metpure once a day, normal BP. Can medication be discontinued?

I am 59 years old male. Since 3 years I have been using Metpure xl 25 mg tablets (One a day). My BP reads 125-135/72-77. Except for headache , which I feel occasionally, I have no other health related complaints. How long should I continue the tablet. Is there any side effect if continued for long. Is it true that with Pranayama, the tablets taking can be done away with?
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
METPURE is a beta blocker group of drug having metoprolol as its salt.
The known side effects of beta blockers are hypotension,insomnia,bradycardia,headache,sexual dysfunction etc.However no untoward side effects take place if used for very long time.
You may have to continue this drug life long since your blood pressure is under control because of the action of this medicines.Once the drug is taken off,you may have rebound increase in blood pressure.
There is no need to stop the medicines as you are doing comfortable with this.
As far as pranayama is concerned,it is very good and you continue doing it because it definitely helps in keeping your cardiovascular system relaxed and at least it may help in keeping your blood pressure controlled on this small dose.
Answered: Sun, 3 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor